Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/54697
Title: Diabetes mellitus, periapical inflammation and endodontic treatment outcome
Author: Segura Egea, Juan José
Castellanos Cosano, Lizett
Machuca, Guillermo
López López, José, 1958-
Martín González, Jenifer
Velasco Ortega, Eugenio
Sánchez Domínguez, Benito
López Frías, Francisco J.
Keywords: Diabetis
Malalties periodontals
Inflamació
Periodontitis
Diabetes
Periodontal disease
Inflammation
Periodontitis
Issue Date: 1-Mar-2012
Publisher: Medicina Oral SL
Abstract: The possible connection between chronic oral inflammatory processes, such as apical periodontitis and periodontal disease (PD), and systemic health is one of the most interesting aspects faced by the medical and dental scientific community. Chronic apical periodontitis shares important characteristics with PD: 1) both are chronic infections of the oral cavity, 2) the Gram-negative anaerobic microbiota found in both diseases is comparable, and 3) in both infectious processes increased local levels of inflammatory mediators may have an impact on systemic levels. One of the systemic disorders linked to PD is diabetes mellitus (DM); is therefore plausible to assume that chronic apical periodontitis and endodontic treatment are also associated with DM. The status of knowledge regarding the relationship between DM and endodontics is reviewed. Upon review, we conclude that there are data in the literature that associate DM with a higher prevalence of periapical lesions, greater size of the osteolityc lesions, greater likelihood of asymptomatic infections and worse prognosis for root filled teeth. The results of some studies suggest that periapical disease may contribute to diabetic metabolic dyscontrol
Note: Reproducció del document publicat a: http://dx.doi.org/10.4317/medoral.17452
It is part of: Medicina Oral, Patología Oral y Cirugia Bucal, 2012, vol. 17, num. 2, p. 356-361
Related resource: http://dx.doi.org/10.4317/medoral.17452
URI: http://hdl.handle.net/2445/54697
ISSN: 1698-4447
Appears in Collections:Articles publicats en revistes (Odontostomatologia)

Files in This Item:
File Description SizeFormat 
601781.pdf369.19 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.